MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/125 DEG TI CANN TFNA 360/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/125 DEG TI CANN TFNA 360/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.127S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Without a valid lot number, the dhr is not available.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed.No conclusion could be drawn, as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent removal of distal locking screw and trochanteric femoral nailing advanced (tfna) nail due to breakage.The initial citation of the device was one year ago on (b)(6) 2020.(b)(6) of this year, the helical blade was removed, it was also reported that the patient fell and had a neck and locking screw breakage.Trochanteric femoral nailing advanced (tfna) nail which removed as well as broken locking screw, conversion to a total hip arthroplasty following removal of helical blade and subsequent fall which resulted in a displaced femoral neck fracture.Approximately 6 weeks after helical blade was removed, patient fell and suffered a displaced femoral neck fracture which lead to the tfna removal and conversion to a total hip arthroplasty.Patient had three (3) surgeries, implantation of tfna long nail on (b)(6) 2020.Removal of helical blade because of pain at blade site on lateral cortex of femur in (b)(6) 2021.Conversion to a total hip arthroplasty follows a femoral neck fracture.This is when broken distal 5.0mm locking screw was discovered.Broken distal locking screw and nail were removed successfully.This (b)(4) captures the intra-op event removal of distal locking screw and trochanteric femoral nailing advanced (tfna) nail due to breakage while (b)(4) captures the post-op event which involves removal of helical blade due to pain at blade site on lateral cortex of femur in (b)(6) 2021.Concomitant devices reported: unknown nail head elements: tfna helical blade (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for one (1) 11/125 deg ti cann tfna 360/left - sile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4 h3, h4, h6: part 04.037.127s, lot 12l9032: manufacturing location: monument.Manufacturing date: august 02, 2019.Expiration date: june 30, 2029.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: d10.

Brand Name
11/125 DEG TI CANN TFNA 360/LEFT - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11615993
Report Number2939274-2021-01685
Device Sequence Number16985954
Product Code HSB
UDI-Device Identifier10886982096418
UDI-Public(01)10886982096418
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.127S
Device Catalogue Number04.037.127S
Device Lot Number12L9032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Patient Age88 YR
Patient Weight52